Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A limit theorem for measurable random processes and its applications


Author: L. Š. Grinblat
Journal: Proc. Amer. Math. Soc. 61 (1976), 371-376
MSC: Primary 60B10
MathSciNet review: 0423450
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let the measurable random processes $ {\xi _1}(t), \ldots ,{\xi _n}(t), \ldots $ and $ \xi (t)$ be defined on $ [0,\;1]$. There exists $ C$ such that for all $ n$ and $ t$ we have $ E\vert{\xi _n}(t){\vert^p} \leqslant C,\;p \geqslant 1$. The following assertion is valid: if for any finite set of points $ {t_1}, \ldots ,{t_k} \subset [0,\;1]$ the joint distribution of $ {\xi _n}({t_1}), \ldots ,{\xi _n}({t_k})$ converges to the joint distribution of $ \xi ({t_1}), \ldots ,\xi ({t_k})$, and if $ E\vert{\xi _n}(t){\vert^p} \to E\vert\xi (t){\vert^p}$ for all $ t \in [0,\;1]$, then for any continuous functional $ f$ on $ {L_p}[0,\;1]$ the distribution of $ f({\xi _n}(t))$ converges to the distribution of $ f(\xi (t))$. This statement immediately implies the convergence of distributions in some limit theorems for the sums of independent random variables (for example, in one of the theorems of P. Erdös and M. Kac) and in some statistical criteria (for example, in the $ {\omega ^2}$-criterion of Cramér and von Mises).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60B10

Retrieve articles in all journals with MSC: 60B10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1976-0423450-2
PII: S 0002-9939(1976)0423450-2
Article copyright: © Copyright 1976 American Mathematical Society